# SDR AWXA9500146

- Difficulty date: March 20, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N158AW
- Make and model: Boeing 737-3G7
- Aircraft serial: 23780
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Grommets
- Condition: Damaged
- Location: Lt Windshield
- Stage of operation: CR
- Nature of condition: A
- Precautionary procedure: O

## Discrepancy

FLT 720 - LAS-ABQ - ENROUTE TO ABQ, CAPTAINS WINDOW WAS ARCING AND IGNITED RUBBER GROMMET, CAUSING FIRE AND SMOKE IN COCKPIT.  FIRE WAS EXTINGUISHED, AND AIRCRAFT LANDED UNEVENTFULLY IN ABQ.  CONTRACT MAINTENANCE FOUND THE CAPTAINS WINDOW THAT WAS ARCING, IN TURN CAUGHT ONE OF THE RUBBER GROMMETS ON FIRE.  NO FURTHER DAMAGE WAS NOTED.  WINDOW HEAT PLACED ON MEL 30-11.  AN UMSR WAS ISSUED AND AIRCRAFT RETURNED TO SERVICE.  FURTHER MAINTENANCE ACTION REPLACED TWO SILICONE GROMMETS.  WINDSHIELD HEAT OPS CHECK OK PER BMM AN AWA TASK CARD R1B56001 MEL CLEARED, AIRCRAFT RETURNED TO SERVICE.  (W)
